MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PCH BSKT SCP UPSWPT 1.3MM; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. PCH BSKT SCP UPSWPT 1.3MM; ACCESSORIES,ARTHROSCOPIC
Catalog Number 012031
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that the device broke during surgery.It is unknown if there was delay in the procedure.A back-up device was available.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
One 012031 upswept scoop punch basket instrument reported on.Due to unavailability of the device, definitive conclusions, accurate investigation and evaluation were limited without physical evaluation.If objective evidence becomes available to assist with evaluation, the complaint will be revisited.Product met specifications upon release to distribution.No further investigation is warranted at this time.Event description updated.
 
Event or Problem Description
It was reported that the device broke during surgery.No delay reported.A back-up device was available.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
One 012031 1.3mm upsewpt scoop punch basket instrument used for treatment, was returned for evaluation.This is a two year old reusable instrument.Functional test was not possible as the product arrived disassembled and not all pieces were returned.The scissor handle section is intact.The front end assembly is in pieces and the articulating jaw component was absent.The actuator has had work done to it and is also damaged in the tip area.The lower basket component cutting edge has dull and wavy edges.The condition is aligned with the distal tip being used for leverage, being twisted or pulled.No root cause related to the manufacturing of this device was confirmed.

Brand Name
PCH BSKT SCP UPSWPT 1.3MM
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8542047
Report Number1219602-2019-00458
Device Sequence Number368004
Product Code NBH
UDI-Device Identifier03596010023599
UDI-Public03596010023599
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
D164484
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number012031
Device Lot Number50638336
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2019
Initial Date Received by Manufacturer 04/19/2019
Supplement Date Received by Manufacturer06/10/2019
08/27/2019
Initial Report FDA Received Date04/23/2019
Supplement Report FDA Received Date06/11/2019
08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1